Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Does anxiety cause brain zaps?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12475 Questions
Question
My wife has been going through menapaus for several years now the last week has been experiencing brain zaps and she says it feels like something is attacking her nervouse system which in turn elevates anxiety which freaks her out even more have been to er 4 times in last week she feels like she is dieing any advise?
Posted Fri, 21 Apr 2017 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 20 minutes later
Brief Answer:
Can be due to anxiety.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.

The brain zaps that she is having can be due to extreme anxiety. This may not be related to menopause. To help this problem she can take a few measures-
1. Check her caffeine intake-Avoid drinking too much tea, coffee or cola.
2. Avoid alcohol and cigarette smoking(if at all do).
3. Try physical exercise like aerobic exercises daily for twenty minutes.
4. Avoid any worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.

You can also discuss the problem with your GP who will help her in choosing a good antianxiety drug with low day time sedation. Consulting a neurologist for an evaluation will help.

Please feel free to discuss further. I will be glad to answer the follow-up queries that you have.

Wishing her a good health.
Regards.
Dr. Rakhi Tayal.

For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor